Hi everyone. I'm coming up on 3 months being off of methadone and have been prescribed wellbutrin for depression and anxiety. I've taken 150 mg a day for two weeks and now I'm supposed to start taking 300 mgs a day. When I take even the 150 mg it seems to make me feel like I've done some trashy speed or something. I got it through a kind of community mental health center and it's almost impossible to get to talk to the Dr. Has anyone else had this feeling with taking wellbutrin after coming off of methadone. I should mention that after my 5th week being off of 'done I took small amounts of hydro for a couple of weeks to get some relief from w/ds cause I was still having them pretty bad and had some work I just had to do (any old excuse to use again huh). Took about 5 days to rid myself of that jones c/t. Anyway the Wellbutrin seems to almost make the anxiety worse. - John
wellbutrin is not a good choice for someone with anxiety issues...it is a dopamine enhancer but the major side effect is insomnia.....i took it to quit smaoking and after 2 weeks i couldnt sleep...i never got up to the 300 mg a day...it helped me tremendously with energy tho and i did not feel nervous/just could not sleep...it is a drug that is good for people who get sluggish and withdrawn from depression..who are slowed down due to depression....it is not really a good choice for people who are nervous or high energy types.....if i coulda slept i woulda stayed on it! i wasnt tired even tho i didnt sleep but laying awake all night can get old for me
Thanks for the info. I didn't tell it but they prescribed amitriptyline for anxiety and trazadone for sleep but I just can't seem to take them. They make me like a zombie. My head is all fogged up if I take it and I still don't sleep. Maybe I'll try not taking anything for a week or two and see what happens. I don't feel depressed but feel very anxious and I also don't sleep. I've taken small amounts of unprescribed xanax, 1/4 mg at a time maybe twice a day a few times and it works great but they wont prescribe it for me 'cause I'm an addict. By the way it's the same clinic that houses the meth. clinic. The biggest bunch of quacks I've ever come across. They seem not to really care. Just go throught the motions to get their state and federal funding. I see young kids there that seem to be complete zombies and it really bothers me. These are kids and don't need to be medicated to the point of being in a trance like state. If I ever get well from all this I'm going to take my soap box up there and pitch a fit till they have me removed from the premises. I've never gotten any good or truthful onformation out of any of them and I've dealt with then quit a bit because it is the only place available to me and I felt desperate. I'm pretty much broke now and have no insurance Thanks again. - John
My son came off methadone, did a 125 day taper on Suboxone and toward the end of that taper started to take wellbutrin. It helped him a bunch. He loves it. It really helps him with energy and depression. He takes it in the early am and it doesn't seem to effect his sleep. Interestingly enough, he was diagnosed with an anxiety disorder at 15- but this does not make him anxious. He started on 150 and does 300 now. Everyone's chemistry is different tho- my hubby tried it and it made him ANGRY.
I saw the same thing at my son's methadone clinic. They really discouraged him from trying to kick it. So he made his own plan and stuck to it- without them.
I agree with worried878 i have been on wellbutrin an it lasted for about 3 days i mean that stuff made me feel so funny lol i mean i wuz like just iutting there not wanting to do anything at all i would never take it aghain but again everone is different... And the same thing with trazadone my an my mom wuz on it once an it made me feel just as weird but again everyone is different....
Hi! I started taking wellbutrin to stop smoking 5 days ago, the 1st 3 I took 150mg and day 4 I took 300mg. It made me feel really sick and anxious and since I came off my regular antidepressant to take it I got really fuzzy head. I didn't take it yesterday and felt better and I'm not taking it 2day as I'm watching my baby nephew today and can't feel like that and safely take care of him.
I'm not giving up but I think the side effects will eventually ease up and I don't think any of our DOCs make it worse I think it's just a medication with some yucky side effects.
Ask if you can have a different anti depressent, I've taken celexa which is pretty mild and I had no side effects, now I take venlafaxine which is also great with no side effects for me. You have a lot of other options, maybe the wellbutrin just isn't the right one for you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.